Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Sep 18, 2018, 10:10 PM EDT for Franklin County, North Carolina. It took effect at Sep 19, 2018, 1:00 AM EDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2018, 10:10 PM EDT (02:10 UTC)
- In effect from
- Sep 19, 2018, 1:00 AM EDT
- Expired
- Sep 19, 2018, 10:32 PM EDT
- In force
- 22 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tar River at Louisburg (LOUN7).
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02081747, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
995
WGUS42 KRAH 190210
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
1010 PM EDT Tue Sep 18 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-191409-
/O.NEW.KRAH.FL.W.0020.180919T0500Z-180920T1200Z/
/LOUN7.1.ER.180919T0500Z.180919T1200Z.180920T0000Z.NO/
1010 PM EDT Tue Sep 18 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Tar River At Louisburg.
* until Thursday morning, or until the warning is cancelled.
* At 9:45 PM Tuesday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage after
midnight and continue to rise to near 21.4 feet by Wednesday
morning. The river will fall below flood stage by Wenesday evening.
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in
Pruitt and Shannon Villages on the east side of town.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Tar River
Louisburg 20 18.4 Tue 10 PM 21.4 14.8 7.2 5.7 5.5
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$3 follow-up statements
334
WGUS82 KRAH 191053
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
653 AM EDT Wed Sep 19 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-192253-
/O.CON.KRAH.FL.W.0020.000000T0000Z-180920T1200Z/
/LOUN7.3.ER.180919T0516Z.180919T0521Z.180920T0000Z.NO/
653 AM EDT Wed Sep 19 2018
The Flood Warning continues for
the Tar River At Louisburg.
* At 6:30 AM Wednesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.4 feet by this
morning. The river will fall below flood stage this evening.
* Impact...At 23.0 feet, Major flood stage. Homes and businesses along
Johnson Street flood.
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in
Pruitt and Shannon Villages on the east side of town.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main
Street. River Bend Park is flooded and storm drains are inundated
along the river.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street.
Minor flooding begins in River Bend Park 0.1 miles upstream of Main
Street.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Tar River
Louisburg 20 20.9 Wed 06 AM 21.4 14.8 7.2 5.7 5.5
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$
Ellis461
WGUS82 KRAH 191310
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
910 AM EDT Wed Sep 19 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-200110-
/O.EXT.KRAH.FL.W.0020.000000T0000Z-180920T1303Z/
/LOUN7.3.ER.180919T0516Z.180919T0521Z.180920T0103Z.NO/
910 AM EDT Wed Sep 19 2018
The Flood Warning continues for
the Tar River At Louisburg.
* At 9:01 AM Wednesday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in
Pruitt and Shannon Villages on the east side of town.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main
Street. River Bend Park is flooded and storm drains are inundated
along the river.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street.
Minor flooding begins in River Bend Park 0.1 miles upstream of Main
Street.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Tar River
Louisburg 20 21.0 Wed 09 AM 15.9 6.2 5.4 5.5 5.4
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$694
WGUS82 KRAH 200232
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
1032 PM EDT Wed Sep 19 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-200302-
/O.CAN.KRAH.FL.W.0020.000000T0000Z-180920T1303Z/
/LOUN7.3.ER.180919T0516Z.180919T0521Z.180920T0031Z.NO/
1032 PM EDT Wed Sep 19 2018
The Flood Warning is cancelled for
the Tar River At Louisburg.
* At 10:16 PM Wednesday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 8:31 PM Wednesday.
* Forecast...The river will continue to fall to 7.6 feet by Friday
morning.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street.
Minor flooding begins in River Bend Park 0.1 miles upstream of Main
Street.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Tar River
Louisburg 20 19.7 Wed 10 PM 14.9 7.6 5.8 5.5 5.4
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 18, 8:15 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 18, 8:15 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 815 PM EDT Tue Sep 18 2018 .SYNOPSIS... A surface front and mid level trough will push off the Carolina coast this evening. High pressure will build in from the northwest through late week, bringing dry and warm conditions. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 200 PM Tuesday... As the trough axes and surface cold front move across the region late afternoon and early this evening, widely scattered showers and thunderstorms are expected mainly in the Coastal Plain. This includes the Interstate 95 corridor (where there is still good heating before the cloudiness increases). However, MLCapes should remain rather tame greatly limiting any severe threat. POP remains in the 20 percent range NW ranging to 40 in the NE-E. Highs generally in the 80s. As the trough shifts to our east this evening, expect clear (W) to clearing (E) skies as deep high pressure starts to build in from the west. Lows tonight in the 60s (lower 60s north-central ranging to the upper 60s SE). && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... As of 200 PM Tuesday... A quiet, dry, and warm period will give a weather break for clean up purposes across the region. Plenty of sunshine expected as the mid/upper ridge builds toward NC from the Southern Plains Wednesday through Thursday. The mid/upper level ridge is forecast to be over the southeastern states in the vicinity of SC on Thursday. The surface high is expected to extend down the eastern seaboard from the north as well. It will be cooler at night and less humid during the day Wednesday and Thursday. Lows will be in the 60s with highs both days in the 80s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 250 PM Tuesday... The upper-air pattern at the start of the long term period features an unusually strong 594dm upper-level ridge centered across the Carolinas on Thursday night that persists into early Saturday. This will result in near to above normal temperatures with mainly dry conditions into the first part of the weekend. The ridge will shift south and east late Saturday into Sunday allowing a cold front to move southeast into the Virginias during the day Saturday and then limp into North Carolina and then stall on Monday into Tuesday. This will result in slight chance and chance PoPs of showers and thunderstorms over the period. At this point were not expecting a lot of rain, with the precipitation scattered in nature although confidence is limited on the exact evolution of the front and the amount of precipitation. Temperatures over the weekend will be dictated by the position of the front. Highs should range in the mid to upper 80s on Saturday and then cool with highs around 80 near the VA border and the mid 80s across the southeast. temperatures will cool a little bit more into early next week with highs in the lower and mid 80s. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 815 PM Tuesday... VFR conditions should dominate the forecast over the next 24 hours as high pressure settles over the area. The one exception may be KRWI, which has a tendency to see reduced visbys under mostly clear skies behind a frontal boundary. Confidence isn't high here, but remains high elsewhere. High pressure at the surface and aloft will build over NC through Wednesday, then hold firm through late week, with the next chance of sub-VFR conditions arriving over the weekend in the west. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...Blaes AVIATION...JJM/Badgett
Hazardous weather outlook, Sep 18, 11:48 AM EDT, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1148 AM EDT Tue Sep 18 2018 NCZ021>025-038>043-073>078-083>086-088-089-191600- Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 1148 AM EDT Tue Sep 18 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Areas of flooding and high water will continue for many days in low-lying areas, near streams and creeks and adjacent to area water ways and rivers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Areas of flooding and high water will persist for many days in low- lying areas, near streams and creeks and adjacent to area water ways and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-026>028-191600- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe- 1148 AM EDT Tue Sep 18 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Streams and creeks will run high and fast with areas of flooding persisting in low spots and adjacent to area water ways. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Streams and creeks will run high and fast with areas of flooding persisting in low spots and adjacent to area water ways. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.